Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 48, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 24, 2011, 5:38 PM CDT for Sherman County, Texas; Texas County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2011, 5:38 PM CDT (22:38 UTC)
- Expired
- Jul 24, 2011, 6:22 PM CDT
- In force
- 44 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Texas County, OK, Sherman County, TX
The radar
The Amarillo radar (KAMA), 148 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 2036 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
817 WUUS54 KAMA 242238 SVRAMA OKC139-TXC421-242345- /O.NEW.KAMA.SV.W.0048.110724T2238Z-110724T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 538 PM CDT SUN JUL 24 2011 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA NORTH CENTRAL SHERMAN COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 645 PM CDT * AT 535 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF TEXHOMA...OR ABOUT 14 MILES NORTHEAST OF STRATFORD...MOVING NORTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... TEXHOMA... GOODWELL... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3670 10194 3662 10156 3636 10174 3640 10199 TIME...MOT...LOC 2238Z 206DEG 5KT 3644 10185 $$ KB
3 follow-up statements
117 WWUS54 KAMA 242254 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 554 PM CDT SUN JUL 24 2011 OKC139-TXC421-242345- /O.CON.KAMA.SV.W.0048.000000T0000Z-110724T2345Z/ TEXAS OK-SHERMAN TX- 554 PM CDT SUN JUL 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHEASTERN SHERMAN AND SOUTHWESTERN TEXAS COUNTIES... AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. DIME SIZE HAIL IS ALSO POSSIBLE WITH THIS STORM. THE STORM WAS LOCATED NEAR TEXHOMA...OR ABOUT 19 MILES NORTHEAST OF STRATFORD...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3640 10191 3670 10194 3662 10156 3636 10174 TIME...MOT...LOC 2253Z 225DEG 14KT 3651 10178 $$ KB
309 WWUS54 KAMA 242314 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 614 PM CDT SUN JUL 24 2011 OKC139-TXC421-242345- /O.CON.KAMA.SV.W.0048.000000T0000Z-110724T2345Z/ TEXAS OK-SHERMAN TX- 614 PM CDT SUN JUL 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHEASTERN SHERMAN AND SOUTHWESTERN TEXAS COUNTIES... AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TEXHOMA...OR ABOUT 20 MILES NORTHEAST OF STRATFORD...MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3640 10191 3670 10194 3662 10156 3636 10174 TIME...MOT...LOC 2314Z 243DEG 8KT 3657 10184 $$ KJS
990 WWUS54 KAMA 242322 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 622 PM CDT SUN JUL 24 2011 OKC139-TXC421-242332- /O.CAN.KAMA.SV.W.0048.000000T0000Z-110724T2345Z/ TEXAS OK-SHERMAN TX- 622 PM CDT SUN JUL 24 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERMAN AND SOUTHWESTERN TEXAS COUNTIES IS CANCELLED... AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3640 10191 3670 10194 3662 10156 3636 10174 TIME...MOT...LOC 2322Z 243DEG 8KT 3658 10182 $$ KJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:42 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 24, 2:42 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 242 PM CDT SUN JUL 24 2011 .DISCUSSION... MUCH LIKE THE LAST FEW DAYS...STORMS ARE ALREADY DEVELOPING ALONG A SURFACE TROUGH FROM APPROXIMATELY GLENRIO TO FOLLETT. WITH THIS IN MIND...AND THE EXPANSIVE CUMULUS FIELD ACROSS THE REGION...EXPANDED POPS TO INCLUDE MENTION OF THUNDERSTORMS ACROSS ALL OF THE REGION THIS AFTERNOON. THE COLD FRONT REMAINS WELL NORTH OF THE REGION IN WEST CENTRAL KS. NAM IS INSISTENT THAT THE FRONT WILL PUSH SOUTH INTO THE REGION BY THIS EVENING. HOWEVER...CONSIDERING THE RECENT TREND OF THE NAM TO BE TOO FAST AND FAR SOUTH WITH COLD FRONTS...FORECAST FAVORS THE GFS...SHOWING THE COLD FRONT BRIEFLY DIPPING INTO THE OK PANHANDLE EARLY TOMORROW MORNING...BEFORE LIFTING NORTH AS A WARM FRONT. THE MAIN IMPACT TO THE PANHANDLES WILL BE A FOCUS FOR EARLY MORNING CONVECTION...AND POTENTIALLY KEEP TEMPERATURES SLIGHTLY LOWER IN THE OK PANHANDLE TOMORROW...BUT EXPECT THE IMPACT TO BE MINIMAL AND TEMPERATURES TO REMAIN WELL ABOVE NORMAL. IN ADDITION TO THE SURFACE PATTERN...BOTH THE NAM AND GFS SHOW AN EMBEDDED SHORT WAVE TROUGH ALONG THE NORTHEASTERN PERIPHERY OF THE UPPER LEVEL HIGH...WHICH COULD PROVIDE ADDITIONAL LIFT AND INSTABILITY FOR THUNDERSTORMS TONIGHT INTO TOMORROW MORNING...ESPECIALLY IN THE NORTHEASTERN SECTIONS OF THE REGION. THEREFORE...EXPANDED POPS TONIGHT TO INCLUDE MUCH OF THE REGION...AND TOMORROW MORNING TO INCLUDE THE NORTHERN AND NORTHEASTERN PORTIONS OF THE REGION. TUESDAY AND WEDNESDAY STILL LOOK TO BE THE WARMEST DAYS OF THE FORECAST PERIOD. WITH THE SURFACE TROUGH DIGGING ALONG THE LEE SIDE OF THE ROCKIES...EXPECT INCREASING SOUTHERLY WINDS TO RESULT IN WARM AIR ADVECTION. IN ADDITION...THE UPPER LEVEL HIGH REMAINS ENTRENCHED OVER THE HIGH PLAINS REGION. THEREFORE...EXPECT ALL OF THE REGION TO BE AT OR ABOVE 100 DEGREES FOR MID WEEK. THE HEAT WILL BE ESPECIALLY DANGEROUS IN THE EASTERN PANHANDLES...OFF THE CAPROCK...WITH HEAT INDEX VALUES NEAR OR ABOVE 105 DEGREES. AT LEAST THERE IS A LIGHT AT THE END OF THE TUNNEL IN THE FORM OF A COLD FRONT...WHICH COULD COME DOWN AS EARLY AS WEDNESDAY NIGHT ACCORDING TO THE GFS. HOWEVER...CONSIDERING THAT THE UPPER LEVEL SHORTWAVE TROUGH SHOULD NOT PROPAGATE EAST OVER THE REGION UNTIL THURSDAY MORNING AT THE EARLIEST..SEE LITTLE REASON THE FRONT WILL DIG VERY FAR SOUTH UNTIL THIS HAPPENS...AND THUS DELAYED THE ARRIVAL OF THE FRONT IN THE REGION UNTIL THURSDAY NIGHT. WITH AND BEHIND THE ARRIVAL OF THIS FRONT...THERE WILL BE A SLIGHT CHANCE OF STORMS FOR MUCH IF NOT ALL OF THE REGION. ONE UNCERTAINTY REMAINS THOUGH IN HOW MUCH MOISTURE ADVECTION WILL OCCUR AHEAD OF THE FRONTAL ARRIVAL. JOHNSON && .FIRE WEATHER... WINDS WILL BE LIGHT TOMORROW...GENERALLY 10KT OR LESS...WHICH SHOULD PRECLUDE ANY ELEVATED FIRE WEATHER CONDITIONS. HOWEVER...LIGHTNING STRIKES COULD CAUSE ISOLATED PROBLEMS WITH FIRE STARTS TONIGHT AND MONDAY. TUESDAY AND WEDNESDAY REMAIN THE FOCUS FOR CONCERN. INCREASING TEMPERATURES AND SOUTHERLY WINDS WILL LEAD TO ELEVATED FIRE WEATHER CONDITIONS BOTH DAYS. BY THURSDAY...INCREASING ATMOSPHERIC MOISTURE AND EVEN A POTENTIAL COOLING TREND WILL PRECLUDE ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS FOR THE REST OF THE WEEK. JOHNSON && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 72 99 72 101 74 / 20 5 10 5 5 BEAVER OK 70 100 70 107 74 / 20 20 10 5 5 BOISE CITY OK 67 97 67 99 69 / 20 20 10 5 10 BORGER TX 76 102 76 104 78 / 20 5 10 5 5 BOYS RANCH TX 67 99 67 101 69 / 20 5 10 5 5 CANYON TX 70 98 70 100 72 / 20 5 10 5 5 CLARENDON TX 75 100 75 102 77 / 10 5 10 5 5 DALHART TX 68 99 68 101 70 / 20 20 10 5 5 GUYMON OK 72 101 72 105 74 / 20 20 10 5 5 HEREFORD TX 70 97 70 99 72 / 20 5 10 5 5 LIPSCOMB TX 75 102 75 106 77 / 20 20 10 5 5 PAMPA TX 72 97 72 99 74 / 20 5 10 5 5 SHAMROCK TX 74 101 74 103 76 / 10 5 10 5 5 WELLINGTON TX 75 103 75 105 77 / 10 5 10 5 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/16
Hazardous weather outlook, Jul 24, 2:43 PM CDT, 2 hours 55 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 243 PM CDT SUN JUL 24 2011 OKZ001>003-TXZ001>020-251100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 243 PM CDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND ACROSS MOST OF THE TEXAS PANHANDLE. SOME STORMS COULD BE SEVERE WITH DAMAGING WIND GUSTS BEING THE PRIMARY HAZARD. ISOLATED WIND GUSTS AS HIGH AS 60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. LOCALLY HEAVY RAINFALL WILL ALSO BE A POSSIBILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ON MONDAY ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. THUNDERSTORMS MAY ALSO OCCUR ON THURSDAY ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AS WELL AS THE NORTHWESTERN TEXAS PANHANDLE. THUNDERSTORMS WILL BE POSSIBLE AREA WIDE THURSDAY NIGHT. ON FRIDAY AND FRIDAY NIGHT... THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE OKLAHOMA PANHANDLE... AS WELL AS ACROSS NORTHERN...WESTERN AND CENTRAL SECTIONS OF THE TEXAS PANHANDLE. A FEW THUNDERSTORMS MAY BECOME SEVERE ON MONDAY AFTERNOON AND EVENING WITH DAMAGING WINDS BEING THE PRIMARY HAZARD. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE MONDAY. STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS THURSDAY MORNING THROUGH FRIDAY NIGHT...BUT GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGEST STORMS. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON TUESDAY AND WEDNESDAY ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES. ON TUESDAY AND WEDNESDAY...HEAT INDICES MAY REACH OR EXCEED 105 DEGREES ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS TUESDAY AND WEDNESDAY. COCKRELL
In the hours before
Special weather statement, Jul 24, 5:34 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 534 PM CDT SUN JUL 24 2011 OKZ002-TXZ002-242315- TEXAS OK-SHERMAN TX- 534 PM CDT SUN JUL 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR SHERMAN AND TEXAS COUNTIES. AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF TEXHOMA...OR ABOUT 14 MILES NORTHEAST OF STRATFORD...MOVING NORTH AT 15 MPH. WINDS AROUND 55 MPH ARE POSSIBLE...ALONG WITH HAIL AROUND ONE HALF INCH IN DIAMETER. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. KB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:20 PM CDT | Areal Flood Advisory | AMA | Beaver, Texas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.